Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 206, NWS Lincoln, IL

July 24, 2011Christian County, Sangamon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 24, 2011, 11:48 AM CDT for Christian County, Sangamon County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 11:48 AM CDT (16:48 UTC)
Expired
Jul 24, 2011, 12:30 PM CDT
In force
42 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Christian County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3589 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WUUS53 KILX 241648
SVRILX
ILC021-167-241730-
/O.NEW.KILX.SV.W.0206.110724T1648Z-110724T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1148 AM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SOUTH CENTRAL SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1230 PM CDT.

* AT 1143 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DIVERNON...OR 9 MILES NORTHEAST OF VIRDEN...AND MOVING SOUTHEAST 
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAWNEE...KINCAID...SICILY...TOVEY AND SANGCHRIS LAKE STATE PARK.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3944 8954 3952 8954 3952 8970 3955 8976
      3973 8966 3964 8937 3942 8949
TIME...MOT...LOC 1647Z 291DEG 7KT 3958 8963
WIND...HAIL 60MPH 1.00IN

$$
GEELHART
2 follow-up statements
389 
WWUS53 KILX 241712
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1212 PM CDT SUN JUL 24 2011

ILC021-167-241730-
/O.CON.KILX.SV.W.0206.000000T0000Z-110724T1730Z/
SANGAMON IL-CHRISTIAN IL-
1212 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHRISTIAN AND SOUTH CENTRAL SANGAMON COUNTIES UNTIL 1230 PM CDT...

AT 1211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF PAWNEE...MOVING 
SOUTHEAST AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE 
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  KINCAID...SICILY...SANGCHRIS LAKE STATE PARK AND TOVEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN LINCOLN.

&&

LAT...LON 3944 8954 3952 8954 3953 8961 3970 8957
      3964 8937 3942 8949
TIME...MOT...LOC 1712Z 288DEG 9KT 3956 8953
WIND...HAIL 60MPH 0.75IN

$$
GEELHART
591 
WWUS53 KILX 241728
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1228 PM CDT SUN JUL 24 2011

ILC021-167-241738-
/O.EXP.KILX.SV.W.0206.000000T0000Z-110724T1730Z/
SANGAMON IL-CHRISTIAN IL-
1228 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHRISTIAN AND
SOUTH CENTRAL SANGAMON COUNTIES WILL EXPIRE AT 1230 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  HOWEVER HEAVY RAIN ANFD FREQUENTLY LIGNTING WILL STILL OCCUR 
WITH THIS THUNDERSTORM...PRIMARILY IN CHRISTIAN COUNTY.

LAT...LON 3944 8954 3952 8954 3953 8961 3970 8957
      3964 8937 3942 8949
TIME...MOT...LOC 1728Z 288DEG 9KT 3955 8948

$$
GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:12 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 24, 10:12 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1012 AM CDT SUN JUL 24 2011

.DISCUSSION...
ISSUED 1012 AM CDT SUN JUL 24 2011

SEVERAL CONCERNS EXIST IN THE SHORT TERM. ZONES/GRIDS WERE
RECENTLY UPDATED TO UPDATE THE RAIN CHANCES OVER THE CWA...AS WELL
AS THE WINDS DUE TO THE NUMEROUS OUTFLOW BOUNDARIES OVER THE AREA.
NO CHANGES WERE MADE TO THE EXCESSIVE HEAT WARNING AT THIS
TIME...BUT AM CONCERNED ABOUT TEMPERATURES RECOVERING ENOUGH
ACROSS THE NORTHERN CWA TO JUSTIFY A CONTINUATION IN THAT AREA.

MCS AND ASSOCIATED LINE/BOWING SEGMENT EXTENDING FROM NORTHWEST
INDIANA TO AROUND CHAMPAIGN AND MONTICELLO. CLOUD TOPS ON IR
IMAGERY HAVE BEEN COOLING OVER THE LAST FEW HOURS...AND SURFACE
REPORTS ARE INDICATING AROUND 40 MPH GUSTS WITH THE STORMS AS WELL
AS ALONG THE GUST FRONT AHEAD OF IT. MORE DISORGANIZED
SHOWERS/STORMS PUSHING IN FROM THE WEST...ALTHOUGH IR IMAGERY
SHOWING CLOUD TOPS COOLING TO AROUND -70C NORTH OF PEORIA.

GEELHART

&&

.AVIATION...
ISSUED 619 AM CDT SUN JUL 24 2011

VFR CONDITIONS CAN BE EXPECT AT ALL SITES THROUGH TODAY AND INTO
THIS EVENING. SOME LIGHT FOG IS POSSIBLE THIS MORNING AT
PIA/BMI/CMI...BUT ONLY ENOUGH TO WARRANT A TEMPO GROUP. AFTER SOME
RAINFALL TODAY...LIGHT FOG WILL DEFINITELY BE POSSIBLE AT ALL
SITES OVERNIGHT SO HAVE ADDED 4SM BR AT ALL SITES STARTING AT 07Z.
AS A COLD FRONT MOVES THROUGH THE REGION TODAY...THUNDERSTORMS
WILL BE POSSIBLE BEGINNING LATE THIS MORNING AT PIA/BMI AND THEN
BEGINNING EARLY THIS AFTERNOON AT SPI/DEC/CMI. DUE TO THE SLOW
NATURE OF THE FRONT...STORMS WILL REMAIN AROUND THE SITES INTO THE
EVENING HOURS. SINCE ACTUAL TIMING OF STORMS AT EACH SITE IS
UNCERTAIN...WILL JUST HAVE VCTS AT ALL SITES FOR AROUND 8HRS.
AFTER THE STORMS/FROPA...SOME LOW VFR BKN CLOUDS WILL BE POSSIBLE
FOR THE REMAINDER OF THE EVENING HOURS...THEN CLOUDS WILL SCATTER
OUT AND LIGHT FOG WILL DEVELOP. WINDS WILL BE LIGHT THROUGH THE
PERIOD...BUT GENERALLY OUT OF THE SOUTH TO SOUTHWEST TODAY AND
THIS AFTERNOON...THEN BECOME NORTHWEST ONCE THE FRONT MOVES
THROUGH AND THEN LIGHT AND VARIABLE AGAIN LATE TONIGHT.

AUTEN

&&

.PREV DISCUSSION...
ISSUED 316 AM CDT SUN JUL 24 2011

FORECAST STORY REMAINS THE SAME...HOT AND HUMID THROUGH TOMORROW.
AND THOUGH AN APPROACHING COOL FRONT WILL GIVE A BIT OF AN AIRMASS
SHIFT FOR TUESDAY...IT WILL STILL BE HOT...JUST A LITTLE LESS SO.
MAIN ISSUES FOR THE FORECAST RUN WILL BE HEAT...SCT TS THROUGH
TODAY AND TONIGHT WITH THE FRONT...AND THE DURATION OF THE PATTERN
SHIFT OVERALL AS MODELS RETURN TO A HIGH/UPPER RIDGE DOMINATING
THE SERN CONUS THROUGH MID WEEK...KEEPING HOT TEMPS OVER CENTRAL
ILLINOIS FOR A BIT LONGER.

SHORT TERM...TODAY AND TONIGHT...
TEMPS ONCE AGAIN IN THE 90S...AND HI IN EXCESS OF 105 AT PEAK
HEATING IN THE AFTERNOON. WEAK BOUNDARY AND WAVE OUT TO THE WEST
OVER NWRN MO PREV PROGGED TO BRING PRECIP TO CENTRAL ILLINOIS.
MODELS INITIALIZED VERY BADLY ACROSS THE BOARD WITH THE EXISTING
PRECIP...AND WILDLY OVERDONE. CONVECTIVE INITIATION/EVOLUTION...AND
THE MIDLEVELS AS A WHOLE...ARE A BIT OF A MESS AS A RESULT.
WIDESPREAD CHANCE POPS REMAIN AS THE BOUNDARY SLOWLY GETS
REINFORCEMENT FROM A DEEPENING WAVE FURTHER OUT IN THE PLAINS THIS
MORNING ON WV IMAGERY. THIS WAVE WILL HELP WITH A BRIEF OVERALL
PATTERN SHIFT TO MORE NWRLY FLOW...AND COOLER TEMPS FOR TUES. BUT
FOR TODAY AND TONIGHT...THE PUSH WILL BRING THE BEST CHANCES FOR
PRECIP ALONG ANY MESOSCALE BOUNDARIES FROM SCT CONVECTION.
PARTICULARLY THIS AFTERNOON AND EVENING.

LONG TERM...MONDAY THROUGH THURSDAY...
HIGH PRESSURE DOMINATES ONCE AGAIN WITH THE TEMPS MONDAY
AND TUESDAY LINGERING RIGHT AROUND 90. THOUGH STILL HOT...THE
HUMIDITY IS SLIGHTLY LESS...AND SO FAR TEMPS AND HEAT INDICES ARE
STAYING BELOW 105...WHICH IS WHY THE EXCESSIVE HEAT WARNING IS NOT
CONTINUED. HIGH PRESSURE BUILDS RIGHT BACK IN...WITH THE UPPER
RIDGE AXIS OVER IL AND BUILDS THE HEAT RIGHT BACK IN THROUGH THU.
MAIN CONCERN IN THE LONGER TERM WILL BE ADDITIONAL WAVES CRESTING
OVER THE RIDGE BRINGING PRECIP AND MORE SYSTEMS JUST TO THE NORTH
OF THE FA. AS A RESULT OF ONE OF THESE APPEARING IN THE
MODELS...SOME SILENT 20S FOR THU/THU NIGHT...BUT NOT WILLING TO
POP MORE THAN THAT AT THIS POINT AS THE COVERAGE WILL BE SKETCHY
AT BEST.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Jul 24, 11:19 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1119 AM CDT SUN JUL 24 2011

ILZ027>031-036-037-251100-
FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
1119 AM CDT SUN JUL 24 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES MAY REACH THE 105 DEGREE MARK AGAIN BY LATE
AFTERNOON AND EARLY EVENING.

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA INTO THIS
EVENING. A FEW OF THE STORMS MAY PRODUCE WINDS OVER 50 MPH.
HEAVY RAINFALL IS ALSO POSSIBLE...WHICH MAY CAUSE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN BY FRIDAY...AND CONTINUE INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

ILZ038-040>051-053-251100-
CASS-CHAMPAIGN-DE WITT-LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-
PIATT-SANGAMON-SCHUYLER-SCOTT-VERMILION-
1119 AM CDT SUN JUL 24 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES OF 100 TO 110 DEGREES ARE POSSIBLE THIS
AFTERNOON AND INTO EARLY THIS EVENING.

THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND
EVENING. SOME OF THE STORMS MAY PRODUCE WINDS OVER 50 MPH. LOCALLY
HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN BY FRIDAY NIGHT...AND CONTINUE
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY
EVENING.

ILZ052-054>057-061>063-066>068-071>073-251100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
1119 AM CDT SUN JUL 24 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES OF 100 TO 110 DEGREES WILL BE COMMON AGAIN THIS
AFTERNOON AND INTO EARLY THIS EVENING.

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON
AND EVENING. SOME OF THE STORMS MAY PRODUCE WINDS OVER 50 MPH.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY CAUSE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN BY FRIDAY NIGHT...AND CONTINUE
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

GEELHART

In the hours before

Special weather statement, Jul 24, 8:32 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
832 AM CDT SUN JUL 24 2011

ILZ031-038-241430-
MCLEAN-WOODFORD-
832 AM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR MCLEAN AND SOUTHERN WOODFORD
COUNTIES UNTIL 930 AM CDT...

AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
CHENOA TO GOODFIELD...MOVING SOUTHEAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
SOME OF THE WIND GUSTS WILL OCCUR WELL AHEAD OF THE RAINFALL.

PEOPLE IN MCLEAN AND WOODFORD COUNTIES...INCLUDING THE CITIES OF
LEXINGTON...HUDSON...CARLOCK...DANVERS...TOWANDA...COLFAX...NORMAL...
STANFORD...COOKSVILLE AND BLOOMINGTON...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4062 8857 4062 8846 4029 8846 4029 8926
      4074 8926 4076 8859
TIME...MOT...LOC 1332Z 324DEG 20KT 4067 8864 4061 8920

GEELHART
Local storm report, Jul 24, 9:14 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
914 AM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       VARNA                   41.04N 89.22W
07/24/2011  M1.92 INCH       MARSHALL           IL   TRAINED SPOTTER

            RAINFALL IN THE PAST 2 HOURS.

&&

LAUFENBERG
Special weather statement, Jul 24, 9:54 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
954 AM CDT SUN JUL 24 2011

ILZ045-046-055-057-241600-
CHAMPAIGN-DOUGLAS-EDGAR-VERMILION-
954 AM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR CHAMPAIGN...DOUGLAS...NORTHERN
EDGAR AND VERMILION COUNTIES UNTIL 1100 AM CDT...

AT 953 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
HOOPESTON TO 6 MILES NORTHEAST OF BEMENT...MOVING SOUTHEAST AT 30
MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
GUSTS OF 40 TO 50 MPH WILL ALSO OCCUR WELL AHEAD OF THE STORMS.

PEOPLE IN CHAMPAIGN...DOUGLAS...EDGAR AND VERMILION COUNTIES...
INCLUDING THE CITIES OF URBANA...ROSSVILLE...CHAMPAIGN...SAVOY...
POTOMAC...ST. JOSEPH...TOLONO...OGDEN...PHILO AND SIDNEY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 3964 8753 3964 8797 3969 8797 3968 8806
      3965 8807 3965 8847 4040 8846 4040 8796
      4049 8793 4050 8753
TIME...MOT...LOC 1454Z 328DEG 25KT 4044 8755 3996 8846

GEELHART
Local storm report, Jul 24, 10:25 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1025 AM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HEAVY RAIN       BRADFORD                41.18N 89.66W
07/24/2011  M2.58 INCH       STARK              IL   COCORAHS

            RAINFALL IN THE PAST HOUR.

0900 AM     HEAVY RAIN       VARNA                   41.04N 89.22W
07/24/2011  M1.92 INCH       MARSHALL           IL   TRAINED SPOTTER

            RAINFALL IN THE PAST 2 HOURS.

&&

LAUFENBERG
Special weather statement, Jul 24, 10:28 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1028 AM CDT SUN JUL 24 2011

ILZ050>054-061-241630-
MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...SHELBYVILLE
1028 AM CDT SUN JUL 24 2011

...BRIEF PERIOD OF GUSTY WINDS WILL OCCUR...

AN OUTFLOW BOUNDARY...ASSOCIATED WITH STRONG THUNDERSTORMS WHICH
MOVED ACROSS NORTHERN ILLINOIS EARLIER THIS MORNING...EXTENDED
FROM NEAR SPRINGFIELD EAST TO SULLIVAN AT 1025 AM. THIS SOUTHWARD
MOVING BOUNDARY WAS PRODUCING A BRIEF PERIOD OF WINDS GUSTING
FROM 40 TO 50 MPH. THESE WINDS WERE KICKING UP DUST FROM THE DRY
GROUND...PRODUCING DUST DEVILS AND OTHER CIRCULATIONS. THE
BOUNDARY WAS WELL AHEAD OF ANY STORM ACTIVITY...AND THESE WINDS
WILL OCCUR 10 TO 15 MINUTES BEFORE ANY STORMS ARRIVE. AREAS FROM
TAYLORVILLE TO SHELBYVILLE WILL BE SEEING THESE WINDS ARRIVE
BEFORE 11 AM.

SUCH BOUNDARIES CAN BE THE FOCUS FOR RENEWED THUNDERSTORM
DEVELOPMENT...SO MONITOR THE LATEST WEATHER CONDITIONS FOR ANY
WATCHES OR WARNINGS.

GEELHART
Local storm report, Jul 24, 11:04 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1104 AM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       VIRGINIA                39.95N 90.21W
07/24/2011  M0.87 INCH       CASS               IL   TRAINED SPOTTER

            RAINFALL IN THE PAST 30 MINUTES.

&&

LAUFENBERG

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:34 AM CDTSpecial Weather StatementILXMarshall56 min
Jul 24, 8:22 AM CDTAreal Flood AdvisoryILXMcLean, Marshall, Woodford3 hr
Jul 24, 8:32 AM CDTSpecial Weather StatementILXMcLean58 min
Jul 24, 9:54 AM CDTSpecial Weather StatementILXChampaign, Douglas, Edgar, Vermilion66 min
Jul 24, 1:33 PM CDTSpecial Weather StatementILXLawrence, Richland42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.